MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WING; PERIPHERAL IV CATHETERS
Catalog Number 381923
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd insyte autoguard winged device product did not match shelf carton.The following information was provided by the initial reporter: while delivering to the care services this morning, we noticed that a box of blue secure catheters, reference (b)(4) (batch number 4162539 - expiry date 31/05/2027) contained pink secure catheters, reference (b)(4) (batch number 4172431 - expiry date 31/05/2027).I have isolated the box, which is available if you wish to return it to bd.And i've checked the rest of our stock: the boxes of blue catheters contain blue catheters and the boxes of pink catheters contain pink catheters.
 
Additional Manufacturer Narrative
Investigation results: the complaint of mixed product was confirmed from the photograph that was provided for investigation.The photo showed a dispenser box for a 22g insyte autoguard device.The unit packages shown within the dispenser box had labels for 20g insyte autoguard devices.A review of the dhr showed that the implicated lots for the 22g and 20g devices were packaged on the same line on the same date.No discrepancy could be confirmed between the unit package label and the actual devices within the unit packages.The 20g unit packages within the 22g dispenser box likely occurred during the packaging process.The appropriate manufacturing personnel were notified of this complaint.As no other similar complaints have been reported from this lot and no evidence suggests that the issue is more widespread than one dispenser box, no additional action will be taken at this time.Complaints received for this lot and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: insyte autoguard.Device failure: mixed product / lots.

Brand Name
BD INSYTE AUTOGUARD WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20836185
Report Number1710034-2024-01422
Device Sequence Number12977986
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public(01)00382903819232(11)240612(17)270531(10)4162539
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381923
Device Lot Number4162539
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/02/2025
Not provided
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/02/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown